Thunderstorm Wind, Culberson
- When
- June 23, 11:38 AM CST to 11:46 AM CST
- Where
- Culberson County, (Gdp)guadalupe Pass
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.800, -104.800
Isolated storms developed over the mountainous terrain of West Texas during the afternoon hours where a plume of moisture was present.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Isolated storms developed over the mountainous terrain of West Texas during the afternoon hours where a plume of moisture was present.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 23, 10:11 AM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1111 AM CDT TUE JUN 23 2009 .UPDATE... AN UPDATED FORECAST HAS BEEN SENT TO MAKE MINOR ADJUSTMENTS TO HIGH TEMPERATURES...WINDS AND SKY COVER THIS AFTERNOON. && .DISCUSSION... TEMPERATURES WARMING NICELY LATE THIS MORNING AS UPPER LEVEL RIDGING CONTINUES TO BUILD INTO THE REGION...AND SURFACE LOW PRESSURE TROUGHING DEEPENS ACROSS SOUTHWEST TEXAS AND EASTERN NEW MEXICO. WE HAVE INCREASED MAX TEMPERATURES SLIGHTLY ACROSS A FEW LOCATIONS...PARTICULARLY ACROSS THE WESTERN LOW ROLLING PLAINS WHERE TEMPERATURES WERE ALREADY IN THE UPPER 80S AT 11 AM CDT. MINOR ADJUSTMENTS TO SURFACE DEWPOINT...SKY AND WIND GRIDS WERE MADE BASED ON THE LATEST TRENDS. ONGOING POP FORECAST LOOKS GOOD...WITH A SLIGHT CHANCE OF THUNDERSTORMS CONTINUING ACROSS THE GUADALUPE MOUNTAINS AND THE VAN HORN CORRIDOR ON THE EASTERN FRINGE OF THE MID LEVEL MOIST AXIS. 21 && .PREV DISCUSSION... /ISSUED 531 AM CDT TUE JUN 23 2009/ DISCUSSION... SEE AVIATION DISCUSSION BELOW. AVIATION... VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HRS ALL TERMINALS. 06Z FORECAST SOUNDINGS SUGGEST CU FIELD WILL NOT BE AS WIDESPREAD AS THE 00Z RUNS...AND DEVELOPING ONLY AT KMAF...KCNM...AND KFST. GIVEN THE POSITION OF THE UPPER RIDGE...CONVECTIVE DEVELOPMENT SHOULD BE CONFINED TO THE MOUNTAINS. PREV DISCUSSION... /ISSUED 346 AM CDT TUE JUN 23 2009/ DISCUSSION... NOT MUCH CHANGING THE NEXT SEVERAL DAYS AS AN UPPER LEVEL HIGH REMAINS OVER TEXAS CONTINUING THE DEEP SOUTHEASTERLY FLOW ACROSS WEST TEXAS. THE SOUTHEAST FLOW WILL KEEP THE COOLER 850MB TEMPS ACROSS MOST OF THE CWA AND HAVE GENERALLY UNDERCUT MEX GUIDANCE TEMPS ACCORDINGLY. LOW LEVEL MOISTURE AND MID LEVEL FLOW WILL ALSO CONTINUE TO SUPPORT ISOLATED CONVECTION ACROSS THE MOUNTAINOUS REGIONS. BY THE WEEKEND A SHORT WAVE TROUGH DAMPENS THE UPPER HIGH CAUSING SOUTHWESTERLY MID AND UPPER LEVEL FLOW TO DEVELOP. THIS WILL BRING SLIGHTLY WARMER TEMPS TO THE AREA WITH HIGHS FROM THE MID 90S TO LOWER 100S. THE CHANGE IN MID LEVEL FLOW WILL LIKELY END RAIN CHANCES DURING THE PERIOD. HENNIG && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 94 71 93 71 / 10 0 0 0 CARLSBAD NM 96 69 94 69 / 10 10 10 0 DRYDEN TX 94 72 95 73 / 10 0 0 0 FORT STOCKTON TX 95 71 94 72 / 10 0 0 0 GUADALUPE PASS TX 89 65 92 66 / 20 20 10 10 HOBBS NM 94 69 95 69 / 10 0 0 0 MARFA TX 86 58 87 58 / 10 10 10 10 MIDLAND INTL AIRPORT TX 94 70 94 72 / 10 0 0 0 ODESSA TX 94 72 93 71 / 10 0 0 0 WINK TX 96 74 99 73 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 350 AM CDT TUE JUN 23 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-240900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 350 AM CDT TUE JUN 23 2009 /250 AM MDT TUE JUN 23 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...MAINLY WEST OF A ARTESIA...TO CARLSBAD...TO CANDELARIA LINE. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...BRIEF GUSTY WINDS TO 55 MPH...SMALL HAIL...AND BRIEF...HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS CURRENTLY NOT ANTICIPATED THIS AFTERNOON OR EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1235 PM CDT TUE JUN 23 2009 NMZ027-231815- GUADALUPE MOUNTAINS OF EDDY COUNTY- 1135 AM MDT TUE JUN 23 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN EDDY COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER QUEEN AT 1135 AM MDT. THE STORM WAS NEARLY STATIONARY. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTHWESTERN EDDY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IN ADDITION...VERY HEAVY RAINFALL IS OCCURRING IN RESPONSE TO THE VERY SLOW STORM MOVEMENT. LOCALIZED AREAS OF FLOODING MAY BE OCCURRING. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. 32
The El Paso radar (KEPZ), 179 km away, was scanning. The volume nearest the first event began at 17:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184995.